MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON CLAREON VIVITY EXTENDED VISION HYDROPHOBIC IOL; EXTENDED DEPTH OF FOCUS INTRAOCULAR LENS

ALCON RESEARCH, LLC - HUNTINGTON CLAREON VIVITY EXTENDED VISION HYDROPHOBIC IOL; EXTENDED DEPTH OF FOCUS INTRAOCULAR LENS
Model Number CNWET0
Medical Device Problem Code Crack (1135)
Health Effect - Clinical Codes Headache (1880); Visual Impairment (2138); Eye Pain (4467)
Type of Reportable Event Malfunction
Event or Problem Description
A physician reported that following an intraocular lens (iol) implant procedure reported with a description of iol was cracked, when observed bilaterally this appearance remains consistent with what is seen unilaterally.The patient experienced a "water droplet appearance" that affects their central vision.New information has been received stating "water droplet appearance" that affects their central vision, headaches, bilateral eye strain.There are two medical device reports associated with this patient.This is 1 of 2.
 
Additional Manufacturer Narrative
A sample device was not returned for analysis.Complaint history and product history records were reviewed and documentation indicated the product met release criteria.Root cause has not been identified.The manufacturer internal reference number is: (b)(4).
 
Additional Manufacturer Narrative
The provided photos were reviewed.The area of interest was indicated to be the white line in the center of both photos.The haptics were indicated to be top and bottom.This would place the area of interest along the fold path.It cannot be determined if this area is damage from the photos.A video, if available would help with review of the indicated area.Associated products were not provided.It is unknown if qualified products were used.The product investigation could not identify a root cause for the reported complaint.The provided photos were reviewed.The area of interest was indicated to be the white line in the center of both photos.The haptics were indicated to be top and bottom.This would place the area of interest along the fold path.It cannot be determined if this area is damage from the photos.Each lens is subjected to a 100% assessment of the power and optical resolution during the manufacturing process in order to determine acceptability per the lens model and diopter.Global quality customer affairs (gqca) conducted a call with the surgeon to discuss the patient's issues.Surgeon was familiar with expert opinion md resource.No further information has been provided.File will be reopened if new information is received.The manufacturer internal reference number is: (b)(4).

Brand Name
CLAREON VIVITY EXTENDED VISION HYDROPHOBIC IOL
Common Device Name
EXTENDED DEPTH OF FOCUS INTRAOCULAR LENS
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key18137340
Report Number1119421-2023-01896
Device Sequence Number8055447
Product Code POE
UDI-Device Identifier00380652405355
UDI-Public00380652405355
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P190018
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/12/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/21/2026
Device Model NumberCNWET0
Device Catalogue NumberCNWET0.255
Device Lot Number15413214
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/18/2023
Supplement Date Received by Manufacturer12/20/2023
Initial Report FDA Received Date11/15/2023
Supplement Report FDA Received Date01/12/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/23/2022
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MONARCH IOL DELIVERY SYSTEM, CARTRIDGE.
Patient SexUnknown